Wildfire, Hutchinson
- When
- July 13, 2:49 AM CST to 1:00 PM CST
- Where
- Hutchinson forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.840, -101.355 (the zone’s center; the record gives no point)
The S. Duncan #2 Wildfire began around 0249 CST about eleven miles north of Skellytown Texas in Hutchinson County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The S. Duncan #2 Wildfire began around 0249 CST about eleven miles north of Skellytown Texas in Hutchinson County. The wildfire was caused by the burning of leaves and other debris. The wildfire consumed an estimated seven hundred acres. There was a report that one home was threatened, however the home was not damaged or destroyed. There were also no reports of injuries or fatalities. The wildfire was contained around 1300 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 13, 2:43 AM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 343 AM CDT WED JUL 13 2011 .DISCUSSION... FORECAST CHALLENGES THIS PACKAGE WILL BE CONVECTION CHANCES TODAY...TONIGHT AND EVEN THURSDAY. SUB-TROPICAL MOISTURE PLUME EXTENDS FROM MEXICO NORTHEASTWARD ACROSS WEST TX AND INTO THE CENTRAL PLAINS STATES. REMNANTS OF THE TUTT LOW...NOW AN OPEN WAVE AT H250...SHIFTED WELL EAST OF THE PANHANDLES. UPPER HIGH BUILDING OVER CENTRAL TX TODAY WITH THE PANHANDLES ON THE WESTERN PERIPHERY OF THE UPPER HIGH. SHORTWAVE ENERGY TRACKING NORTHEAST OVER FAR WEST TX AROUND 18Z TODAY AND APPROACHING THE FORECAST AREA AROUND 21Z TODAY TO 00Z THURSDAY. WITH AMPLE MOISTURE IN PLACE...PWATS AT KAMA RUNNING BETWEEN 1.30 AND 1.5 INCHES WHICH IS ROUGHLY +2 STANDARD DEVIATIONS OF NORMAL...ALONG WITH THE UPPER LEVEL SUPPORT AND DIURNAL HEATING...SHOULD BE SUFFICIENT FOR CONVECTION TO DEVELOP THIS AFTERNOON INTO TONIGHT ANYWHERE ACROSS THE PANHANDLES. EXPECTING THE CONVECTION TO GRADUALLY DISSIPATE AROUND 06Z TO 09Z THURSDAY. UPPER HIGH ON THURSDAY BUILDS IN ACROSS WESTERN OK AND THE EASTERN PANHANDLES AS SUB-TROPICAL MOISTURE PLUME BEGINS TO SHIFT WEST INTO THE WESTERN PANHANDLES AND THE SOUTHERN ROCKIES. CONTINUED UPPER LEVEL SUPPORT OVER THE SOUTHERN ROCKIES SHOULD BE ENOUGH TO ALLOW CONVECTION TO DEVELOP THURSDAY AFTERNOON AND EVENING OVER THE WESTERN PANHANDLES. WILL INTRODUCE SLIGHT CHANCE POPS ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA. UPPER HIGH BUILDS NORTHWARD INTO THE CENTRAL PLAINS STATES LATE IN THE WEEK AND EARLY THIS WEEKEND AS MOISTURE PLUME SHUNNED FURTHER WESTWARD AWAY FROM THE PANHANDLES. STILL CANNOT COMPLETELY RULE OUT CONVECTION MAINLY ACROSS THE EXTREME NORTHWEST SECTIONS OF THE FORECAST AREA FRIDAY AFTERNOON AND EVENING...HOWEVER WILL LEAVE FORECAST DRY AFTER THURSDAY NIGHT FOR NOW. AS UPPER HIGH BUILDS EAST TOWARD THE MID MS RIVER VALLEY THIS WEEKEND...INVERTED TROUGH TRACKS WEST FROM THE TX COAST INTO CENTRAL TX AND ACROSS WEST TX BY SUNDAY. POSSIBLE TROPICAL WAVE MOVES INTO SOUTH TX BY THE MIDDLE OF NEXT WEEK AND INTO WEST TX BY NEXT THURSDAY. CONVECTION ASSOCIATED WITH THIS FEATURE EXPECTED TO REMAIN SOUTH OF THE PANHANDLES...BUT SOMETHING WORTH MONITORING NONETHELESS. SCHNEIDER && .FIRE WEATHER... FIRE WEATHER CONCERNS EXPECTED TO REMAIN BELOW ELEVATED AND CRITICAL THROUGH THE FORECAST PERIOD. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 95 69 97 70 98 / 20 20 10 10 5 BEAVER OK 100 71 103 71 107 / 20 20 10 10 5 BOISE CITY OK 95 66 98 67 101 / 20 30 20 20 10 BORGER TX 99 75 101 75 102 / 20 20 10 10 5 BOYS RANCH TX 95 69 99 69 100 / 20 20 20 20 5 CANYON TX 95 68 97 69 97 / 20 20 10 10 5 CLARENDON TX 97 72 99 73 101 / 20 20 10 10 5 DALHART TX 95 66 99 67 99 / 20 30 20 20 5 GUYMON OK 98 70 103 71 102 / 20 20 10 10 5 HEREFORD TX 94 67 96 68 96 / 20 20 10 10 5 LIPSCOMB TX 100 71 101 72 104 / 20 20 10 10 5 PAMPA TX 96 70 98 72 99 / 20 20 10 10 5 SHAMROCK TX 99 73 101 74 102 / 20 20 10 10 5 WELLINGTON TX 100 74 101 74 103 / 20 20 10 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT TUE JUL 12 2011 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 331 PM CDT TUE JUL 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS AND SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS WESTERN SECTIONS OF THE PANHANDLES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337976.